How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Terry Your Own Question
Terry, Nurse, RN, BSN
Category: Health
Satisfied Customers: 693
Experience:  Adult/ Respiratory/ Neonatal ICU, Pediatric/Adolescent Care, Geriatrics, Patient/Parent Counseling
Type Your Health Question Here...
Terry is online now
A new question is answered every 9 seconds

What is skin sensation disturbance

Customer Question

I went to the doctor to see if I had carpal tunnel. He told me after complete an EMT that I did not have carpal tunnel I may have skin sensation disturbance. I still have burning sensations in my hand and they still swell. Sometimes the pain hurts so much that I have to put cold compresses and write with my left hand. What can I do? Can I have arthritics?
Submitted: 8 years ago.
Category: Health
Expert:  Terry replied 8 years ago.


Ask the doctor if he did a blood screening for arthritis. Have the medications helped ease the pain? Do you do alot of typing or computer work? Is the burning only in your left hand?

Thank you,


Customer: replied 8 years ago.
Reply to Terry's Post: The doctor did do a blood test. I believe she said it came back negative. The pain medicine helps, but I do not want to get addicted to it. I do type a lot. The burning is in both of my hands. The pain sometimes travel up my arms. If it is not arthritis what can it be?

Expert:  Terry replied 8 years ago.


You should have had blood test for arthritis and lupus. Please call the doctor and find out what he tested and what the results are.

First I recommend that you see a rheumatologist for examination of your hands and your blood test results.

Ask the doctor how he feels about trying you on prednisone (you need a prescription). It is a steroid and anti-inflammatory, and hopefully it will reduce swelling from the inflammation and and therefore the burning feeling as well. In the meantime you can try taking anti-inflammatory medication purchased over the counter, such as ibuprofen, if it is not contraindicated for you. This is a non steroid medicine that will help reduce inflammation and pain associated with it.

Alot of typing can be responsible for your symptoms. Try wearing braces (from the doc) on your hands for some support and relief, while you type.


Related Health Questions